Alert archive / Ohio / Special Marine Warnings in 2021
Special Marine Warning 86, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Sep 14, 2021, 11:58 PM EDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2021, 11:58 PM EDT (03:58 UTC)
- Expired
- Sep 15, 2021, 1:30 AM EDT
- In force
- 92 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.0
The text
As transmitted.
491
WHUS51 KCLE 150358
SMWCLE
LEZ149-169-150530-
/O.NEW.KCLE.MA.W.0086.210915T0358Z-210915T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
1158 PM EDT Tue Sep 14 2021
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Nearshore waters from Conneaut OH to Ripley NY...
Open waters from Conneaut OH to Ripley NY...
* Until 130 AM EDT.
* At 1157 PM EDT, strong thunderstorms were located along a line
extending from 26 nm north of Conneaut to 6 nm east of Willowick,
moving east at 40 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Erie and Conneaut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 4235 7982 4228 7974 4227 7976 4224 7976
4195 8056 4231 8058 4239 8009 4248 7985
TIME...MOT...LOC 0357Z 260DEG 38KT 4236 8058 4163 8132
HAIL...0.00IN
WIND...40KTS
$$
LombardyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Sep 14, 9:41 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 14, 9:41 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 941 PM EDT Tue Sep 14 2021 .SYNOPSIS... A cold front moves southeast across the area tonight through Wednesday morning. High pressure influences the area through Thursday. Another cold front approaches for the weekend, but will likely stall out north of the area. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Thunderstorms are now moving from west to east with the strongest storms currently over extreme western end of Lake Erie to Lucas County in Ohio. There is a break in the line with weaker shower activity to the south moving into Wood and Hancock Counties. Otherwise, line is moving along ahead of a cold front and is expected to slow in forward motion over the eastern portions of the forecast area later tonight as a weak wave of low pressure moves along the front. Locally heavy rain has been noted with the strongest storms. Previous Discussion... Scattered showers and thunderstorms have developed across lower Michigan and northern Indiana, ahead of an advancing cold front. Hi-res model guidance has this filling in, becoming a somewhat broken line of thunderstorms. Eastward propagation is expected, with thunderstorms reaching the Toledo area around 00-02Z. Deep layer wind shear of around 30-40 knots will be present. These thunderstorms have the potential to become severe with damaging winds being the primary weather hazard. As thunderstorms progress ESE through the night, they should be in a weakening state due to unfavorable diurnal timing and weakening instability, though there is at least a low chance for near- severe level wind gusts late tonight for the rest of the forecast area. Redevelopment of showers and thunderstorms is possible late Wednesday morning and early afternoon across central and east-central Ohio, as well and northwest Pennsylvania. The entire area should be precipitation-free by Thursday 00Z. Temperatures behind the cold front should be slightly below normal. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Showers should clear out of the forecast area by Thursday morning as a weak ridge builds over the region and dry weather is expected Thursday. Return flow may develop on Friday as a tropical system possibly takes shape off the East Coast, which could provide sufficient instability for scattered showers and thunderstorms during the afternoon and evening. Guidance isn't particularly aggressive on PoPs for our area and the best precip chances may lie to the south, so have slight chance PoPs at this time. Temps will gradually warm through the short term period. Highs will be in the upper 70s to lower 80s Thursday and should warm into the low to mid 80s on Friday. Overnight lows will be in the mid to upper 50s to lower 60s Thursday night and generally in the lower 60s Friday night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Expect relatively zonal flow with increasing heights through the long term period that will become more amplified by early next week as a trough deepens across the western half of the US. Scattered showers and thunderstorms may linger into Saturday afternoon/evening, but dry weather is anticipated for Sunday and most of Monday. The more amplified pattern will usher more moisture into the region, which will increase the risk for scattered diurnal showers and thunderstorms during peak heating hours Monday and Tuesday. Temps will increase above normal through early next week, with highs in the 80s expected through the entire period. A few spots in northwestern/north-central Ohio may approach 90 degrees by the end of the weekend. && .AVIATION /00Z Wednesday THROUGH Sunday/... A cold front will move southeast across the local area overnight with a line of showers and thunderstorms associated with it. The storms are expected to move through the area between 03Z and 06Z. However, there will be another potential for some showers and thunderstorms during the morning hours across the eastern third of the area as a wave of low pressure moves northeast along the front and slows the forward motion. Lower ceilings MVFR to possibly IFR expected along the front in the showers and storms. Winds will shift to a north-northwest direction behind the front and diminish. Outlook...Non-VFR possible Friday through Saturday with scattered showers. && .MARINE... Southwesterly winds will increase to 15 to 20 knots over the next several hours as a cold front approaches from the west. Winds may briefly approach Small Craft Advisory criteria for a very brief period this evening, but opted out of issuing a Small Craft Advisory since the highest winds will be in the open waters. Will continue to monitor the observations in case winds over-perform. Flow will shift to the northwest behind the front Wednesday morning and winds should quickly decrease below 10 knots behind the frontal passage. Northeasterly flow at 10 to 15 knots develops Thursday, but winds should become southerly and decrease below 10 knots by the start of the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Lombardy/Saunders SHORT TERM...Maines LONG TERM...Maines AVIATION...Lombardy MARINE...Maines
Hazardous weather outlook, Sep 14, 9:27 AM EDT, 14 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 927 AM EDT Tue Sep 14 2021 LEZ061-142>149-162>169-OHZ003-006>009-017-018-151330- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca- 927 AM EDT Tue Sep 14 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. There is a slight risk for severe thunderstorms tonight between 8 PM and 11 PM. Primary weather hazard will be with damaging winds but there is an isolated risk for hail and a tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-019>023-027>033-036>038-047-089-PAZ001>003-151330- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 927 AM EDT Tue Sep 14 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms tonight between 10 PM and 3 AM. Primary weather hazard will be isolated damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 14, 10:21 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1021 PM EDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND GST 2 S WALBRIDGE 41.56N 83.48W
09/14/2021 M68 MPH WOOD OH ASOS
THE ASOS AT TOLEDO EXECUTIVE AIRPORT
MEASURED AT 59 KNOT OR 68 MPH WIND GUST.
&&
MGLocal storm report, Sep 14, 10:31 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1031 PM EDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM MARINE TSTM WIND 8 ENE OREGON 41.73N 83.28W
09/14/2021 M52 MPH LEZ142 OH BUOY
&&
LOMBARDYLocal storm report, Sep 14, 10:34 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1034 PM EDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM MARINE TSTM WIND SOUTH BASS ISLAND 41.63N 82.84W
09/14/2021 M46 MPH OTTAWA OH C-MAN STATION
&&
LOMBARDYLocal storm report, Sep 14, 10:36 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1036 PM EDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD TOLEDO 41.65N 83.54W
09/14/2021 LUCAS OH PUBLIC
3.5 INCHES OF RAIN.
&&
LOMBARDYLocal storm report, Sep 14, 10:38 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1038 PM EDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM MARINE TSTM WIND 12 ENE OREGON 41.73N 83.21W
09/14/2021 M50 MPH LEZ143 OH BUOY
BUOY 45165.
&&
LOMBARDYSpecial weather statement, Sep 14, 10:45 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1045 PM EDT Tue Sep 14 2021
OHZ007>009-150345-
Erie OH-Ottawa OH-Sandusky OH-
1045 PM EDT Tue Sep 14 2021
...Strong thunderstorms will impact portions of Ottawa, Erie and
Sandusky Counties through 1145 PM EDT...
At 1045 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Port Clinton to near Gibsonburg. Movement
was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sandusky, Fremont, Western Vermilion, Port Clinton, Kelleys Island,
Bellevue, Clyde, Oak Harbor, Gibsonburg, Northern Milan, Milan,
Castalia, Ballville, Marblehead, Berlin Heights, Lindsey, Helena,
Burgoon, Bloomingville and Stony Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cleveland.
&&
LAT...LON 4159 8307 4151 8296 4156 8285 4153 8274
4163 8267 4162 8267 4150 8271 4145 8304
4143 8301 4147 8283 4147 8282 4144 8276
4149 8269 4147 8270 4138 8250 4143 8235
4128 8235 4126 8342
TIME...MOT...LOC 0245Z 256DEG 32KT 4151 8288 4140 8322
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GriffinThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:28 PM EDT | Special Weather Statement | CLE | Lucas | 62 min |
| Sep 14, 8:44 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Wood | 61 min |
| Sep 14, 8:45 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Sep 14, 9:30 PM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Wood | 68 min |
| Sep 14, 9:38 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lucas, Ottawa, Sandusky, Wood | 67 min |
| Sep 14, 9:48 PM EDT | Special Marine Warning | CLE | 87 min | |
| Sep 14, 10:38 PM EDT | Flash Flood Warning | CLE | Lucas, Ottawa, Wood | 5 hr |
| Sep 14, 10:45 PM EDT | Special Weather Statement | CLE | Erie, Ottawa, Sandusky | 60 min |
| Sep 14, 10:50 PM EDT | Special Marine Warning | CLE | 85 min | |
| Sep 14, 10:59 PM EDT | Areal Flood Advisory | CLE | Erie, Ottawa, Sandusky | 5 hr |
| Sep 14, 11:11 PM EDT | Special Marine Warning | CLE | 94 min | |
| Sep 15, 12:16 AM EDT | Special Weather Statement | CLE | Ashtabula, Geauga, Trumbull | 59 min |
| Sep 15, 1:04 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake, Lorain, Medina, Portage and 1 more | 71 min |
| Sep 15, 1:24 AM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Sep 15, 12:35 AM EDT | Special Weather Statement | CLE | Crawford, Erie | 70 min |
| Sep 15, 1:50 AM EDT | Special Weather Statement | CLE | Crawford, Erie | 55 min |
| Sep 15, 11:32 AM EDT | Special Weather Statement | CLE | Crawford | 58 min |
Nearby
Special Marine Warnings in Ohio, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.